MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient had a right carotid artery aneurysm.The surgeon selected a shield 500-16 dense mesh stent.After the access was placed in place, the stent was delivered to the ipsilateral m1 segment.  after exposing approximately 7-8 mm of the stent's tip, a waiting period of about 10 seconds, but the tip did not open.The stent was further deployed by approximately 12 mm, but the tip still did not open.The surgeon attempted to retrieve and re-deploy the stent, performing maneuvers such as shaking and pushing/pulling, but the tip still did not open.Adjusting the microcatheter tension and other manipulations, it still could not be opened.The stent was then withdrawn from the body, and it was found that the tip of the stent was intertwined.Concerned about potential damage to the stent catheter, both the stent and catheter were replaced, and the procedure was completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right carotid artery aneurysm with a max diameter of 4mm and a 3mm neck diameter.Landing zone: distal: 4.6mm and proximal: 5mm.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed an intracranial aneurysm.Ancillary devices include a tongqiao silver snake guide catheter and phenom27 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the event was not determined.The pipeline failed to open at the distal section, and was not placed in a vessel bend.Attempts were made to retrieve and manipulate push and pull the device.
 
Additional Manufacturer Narrative
Product analysis, as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.Damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.The braid was not twisted.No other anomalies were observed.Testing/analysis: n/a, conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the device was resheated.In addition, the proximal and distal ends could not be identified.However, one of the ends of pipeline flex shield braid appeared to be not opened due to damaged braid.The braid was not twisted.However, the root cause could not be determined.Possible causes include patient vessel tortuosity, braid damaged, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was normal and the pipeline was not placed in a vessel bend.Which eliminate these factors out as potential causes.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was minimal, and the pipeline had not been placed in a vessel bend when it failed to open, which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23849259
Report Number2029214-2025-02662
Device Sequence Number18596220
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280814(10)D058302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD058302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer12/28/2025
02/11/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/20/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale